Q. Why am I having a yellow thick foul smelling vaginal discharge?

Answered by Dr. Sameer Kumar and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Bacterial Vaginosis or Vaginal Discharge? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I have a yellow thick foul smelling discharge. It has been a while but it seems to be a problem. My partner also mentioned that I have extra smell compared to his previous partners. Why is this?


Related Questions:
My vagina is always itchy after a period. What should I do?
I get yellow-green vaginal discharge often. Can this be due to yeast infection?
What does waterlike vaginal discharge indicate?
 

Dr. Sameer Kumar
MBBS., MS (OBS/GYNAE)., FMAS., DMAS., FELLOWSHIP IS ASSISTED REPRODUCTIVE TECHNIQUES
Infertility, Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

You are suffering from bacterial vaginosis which is a bacterial infection. This can be confirmed with a high vaginal swab culture and shall require a course of antibiotics for a week with avoidance of intercourse during treatment. Try using alkaline vaginal washes to clean yourself and avoid chemical soaps. Meet your gynecologist for a local examination and prescription.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Is there any way to treat BV while being 34 weeks pregnant?
Query: Hello doctor,Is there any way that I can treat BV while being 34 weeks pregnant? I had Metronidazole gel and suppositories and they did not work. The smell is pretty uncomfortable plus I have HPV. So, I do not know if that is associated with the smell too. BTW is BV contagious?  Read Full »
Dr. Tara Devi
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. BV (bacterial vaginosis) is not a sexually transmitted infection. You must be having associated fungal infections causing itching. Take tablet Metronidazole 400 mg three times daily for one week. Take capsule Clotrimazole vaginal pessary at bedtime for a week. Drink ple...  Read Full »
 
What is the problem for having vaginal discharge, itching and irritation while peeing?
Query: Hi doctor, I have bleeding after sex. I have pain while having sex. I have vaginal discharge and irritation while peeing and itching. Is this an infection or something else? I took an Unwanted 72 before three days.  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. Post-coital bleeding often occurs due to cervical erosions or cervicitis. It shows increased vaginal discharge, and it can lead to secondary urinary tract infection with burning sensation and irritation during urination. So meet your gynecologist for a speculum examinat...  Read Full »
 
Am I having recurrent BV because of unprotected sex?
Query: Hello doctor,I have recurring BV and I do not know why. I have stopped taking baths, I do not douche, I never use any scented products. I am in a monogamous relationship. I just realized that my fiance washes his penis with shampoo, and we have unprotected sex. Could this be why I cannot seem to get...  Read Full »
Dr. Hafiz Muhammad Hassan Shoukat
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. BV (bacterial vaginosis) is not a sexually transmitted disease. It is just an abnormal change in your normal bacterial flora. I would recommend using tablet Metronidazole 2000 mg once or you can use Clindamycin 5 % vaginal creams once for five days. That is available ov...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »
 
 

Also Read Answers From